MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported by the user that during a brevera breast biopsy procedure on (b)(6) 2025, "errors occurring during procedure after needle was fired into the patient's breast, unable to clear.Rebooted system several times, error still present.Switched to different needle, attempted to go through setup, error returned.Rebooted system with driver disconnected, error returned when driver was reconnected." the patient procedure was not completed.A hologic field service engineer (fse) was dispatched to examine the system and determined that the system driver needs to be replaced.The fse replaced the driver, tested the system and reports that the system meets all manufacturing standards.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6), 2025, that during a procedure the brevera driver bda01179 and brevera console bva00265 began experiencing errors.The errors appeared after firing the needle into the breast.The procedure had to be aborted.Patient impact was reported as the procedure was aborted after needle insertion into breast.The customer tried switching the needle and reconnecting the driver, with the errors returning each time.The dispatched field service engineer (fse) replaced the driver and performed all system tests.The console was operating per manufacturer specifications and was returned to the customer for use.Initial evaluation: neither the brevera console nor the brevera driver used in this complaint were returned for investigation.The brevera driver was in use for approximately 5 years and 3 months at the time of the complaint based on the difference between the install date and the incident date for the complaint.Investigation methods and findings: further investigation could not be performed as parts were not returned to post market quality assurance (pmqa).Cause/root cause: since no parts were returned, a definitive root cause could not be determined.After reviewing the complaint, discussing the case with a hologic service sustainment engineer, and examining a previous investigation into this type of issue, the most probable root cause for the reported error codes is related to the needle not firing its fully designated firing distance.This root cause can be linked to insufficient spring force when firing into breast tissue causing excess drag and reducing needle travel velocity.As a result, the timing shaft can become jammed with the outer cannula fork and the wear plate, effectively blocking cam shaft rotation and preventing biopsy samples from being taken.Conclusion: as no parts were returned to pmqa for investigation, root cause for the reported issue was unable to be determined.Conversations with service engineering indicated that based off the error experienced, it is likely that the needle did not fire its full distance, and the cannula forks jammed with the timing shaft of the driver.Since the patient had to be rescheduled for an additional procedure due to an inability to retrieve biopsy samples, this was considered a reportable event to the fda.A new driver design has been created that will address the spring force issue.Pmqa will monitor the complaint data for this new driver design and look to see if trends for the driver being jammed are still occurring.Complaints will continue to be monitored and trended.Complaint confirmed: no device history record (dhr) review: driver serial number: (b)(6) driver sku: brevdrv system serial number: (b)(6) driver manufacture date: 1/16/2020 driver installation date:(b)(6) 2020 udi: (b)(4) the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.Performed a complaint review for the brevera driver and associated brevera console.There were no prior complaints related to a brevera driver issue within 12 months prior to the complaint.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23717202
Report Number1222780-2025-00618
Device Sequence Number21058043
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown